I mentioned in an earlier post that my diabetic blood sugars caused my peripheral neuropathy and tendonitis. Now I have learned that Cipro may be a contributor. My travel clinic prescribed Cipro as a remedy for travelers diarrhea, and from about the year 2000 or so I started taking at the end of my trips to Africa. The antibiotics in the Fluoroquinolone category, including Cipro and Levaquin, by depleting the body of magnesium and destroying cellular mitochondria, have been implicated in tendonitis and peripheral neuropathy. The “Tendonitis Expert” calls it “Levaquin Tendonitis”, when Fluoroquinolones have contributed to the the problem, and urges dietary supplements (especially CoQ10) to heal persistent cases. I am working on this, by increasing the consumption of the magnesium and dietary sources of CoQ10 and by implementing a program of intermittent fasting (to reduce inflammation and to promote the production of human growth hormone).
Global News also did a scathing report on the dangers of Fluoroquinolones:
As mentioned in this report, my physician provided no warning whatsoever about the dangers of Cipro and casually said that he takes it every time he suffers from traveler’s diarrhea (he is himself a frequent traveler to developing countries). It is so good at killing bacterial flora in the gut, the good with the bad, that some websites recommend reconstituting one’s probiotics after a Cipro treatment (I didn’t know this either).
Recently, since late August, I’ve had recurring quadriceps tendonitis in my left knee, caused in the first instance by merely rising up from a supine position. This has aggravated my Achilles tendonitis in my left foot. Also, I seem not to be able to shake the rotator cuff tendonitis, which continues to trouble me somewhat. My first problems with tendonitis coincide with when I started taking Cipro. It may have weakened my tendons and made me susceptible to injury. Uncontrolled blood sugars and improper diet would also have been a factor but I now realize that they are not solely to blame for this debilitating and recurring condition.